Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On the largest zeroes of orthogonal polynomials for certain weights


Authors: D. S. Lubinsky and A. Sharif
Journal: Math. Comp. 41 (1983), 199-202
MSC: Primary 42C05; Secondary 33A65
MathSciNet review: 701634
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic growth of the largest zero of the orthogonal polynomials for the weights $ W(x) = \vert x{\vert^b}\exp ( - k\vert\log \vert x\vert{\vert^c})$ is investigated.


References [Enhancements On Off] (What's this?)

  • [1] T. S. Chihara, An introduction to orthogonal polynomials, Gordon and Breach Science Publishers, New York-London-Paris, 1978. Mathematics and its Applications, Vol. 13. MR 0481884
  • [2] T. S. Chihara, A characterization and a class of distribution functions for the Stieltjes-Wigert polynomials, Canad. Math. Bull. 13 (1970), 529–532. MR 0280761
  • [3] Géza Freud, On the greatest zero of an orthogonal polynomial. I, Acta Sci. Math. (Szeged) 34 (1973), 91–97. MR 0318761
  • [4] Géza Freud, On the greatest zero of an orthogonal polynomial. II, Acta Sci. Math. (Szeged) 36 (1974), 49–54. MR 0346406
  • [5] Paul G. Nevai and Jesús S. Dehesa, On asymptotic average properties of zeros of orthogonal polynomials, SIAM J. Math. Anal. 10 (1979), no. 6, 1184–1192. MR 547805, 10.1137/0510107
  • [6] F. W. J. Olver, Asymptotics and special functions, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Computer Science and Applied Mathematics. MR 0435697
  • [7] S. Wigert, "Sur les polynomes orthogonaux et l'approximation des fonctions continues," Ark. Mat. Astronom. Fysik, v. 17, 1923.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 42C05, 33A65

Retrieve articles in all journals with MSC: 42C05, 33A65


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0701634-5
Article copyright: © Copyright 1983 American Mathematical Society